strange blood sugar levels

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

judy3
Veteran Member


Date Joined Nov 2006
Total Posts : 667
   Posted 1/9/2007 2:39 PM (GMT -7)   
Hi,
Someones input would be greatly appreciated, I recently started taking 500mg of Metformin twice a day and eat no carbs, besides what I get from vegetables and protein ( no yogurt, starch, milk, fruit...), I used to get about 85-90 fasting and 1 hour after meals about 90-95, not I am getting fasting of 100 and after meals 143, any idea what is happening to me?

Chutsman
Regular Member


Date Joined Jul 2005
Total Posts : 64
   Posted 1/11/2007 7:44 AM (GMT -7)   
A lot readers here would kill for those figures, Judy, including me, LOL.  Perhaps a brisk 20 minute walk every day would help bring your previous figures back.

The short form for "you are" is "you're", NOT "your".


gelchick
Regular Member


Date Joined Aug 2006
Total Posts : 477
   Posted 1/11/2007 9:12 AM (GMT -7)   
I wonder why you started taking metformin if your numbers were so good to begin with? Your 'before I started this drug' numbers are about the same as my non-diabetic daughter and husband.

I just want to live happily ever after-every now and then. Jimmy Buffett


judy3
Veteran Member


Date Joined Nov 2006
Total Posts : 667
   Posted 1/11/2007 12:40 PM (GMT -7)   

Hi Gelchick,

my numbers are good till I dont eat, I was getting 125 non fasting and after meals with only about 15-20 grams of carbs about 200, I cant exercise at the moment because I have lyme disease and some cardiac issues, hopefully when I start to feel better I can exercise to take care of these numbers and get off the meds! any other suggestions would be greatly appreciated, and its weird by my numbers are back to normal, I take 500mg of metformin twice a day and no carbs! this morning my fasting was 80 and after meals about 105, hopefully not to bad as I dont want to increase the merformin,made me feel terrible!


gelchick
Regular Member


Date Joined Aug 2006
Total Posts : 477
   Posted 1/12/2007 12:54 PM (GMT -7)   

Hi Judy

I take metformin too- you get used to it after a period of time and the side effects go away. I find it's necessary for me to take it with food or I suffer. I take my bedtime dose with Hood low carb milk and I'm fine then too. Isn't it amazing how exercise helps to keep everything in line?

Metformin is supposed to help you  regulate the amount of sugar in your blood by slowing down the production of new glucose by your liver. I wonder if you are not eating enough carbs for this to happen? Maybe your brain thinks it's carb deprived and signals your liver to get it some fuel (your brain can only use glucose for energy nothing else)- that might account for your elevated BG counts-

If I skip meals, or don't eat for a long time interval- my BG shoots up- I've tested it over and over again just to be sure. SO I always have my little snacks on schedule or carb up a bit if I know I won't be able to eat on time and it helps to keep me steady and low.

 Good luck with your control. sandy



I just want to live happily ever after-every now and then. Jimmy Buffett

Post Edited (gelchick) : 1/12/2007 1:03:55 PM (GMT-7)

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 3:06 PM (GMT -7)
There are a total of 2,732,239 posts in 301,004 threads.
View Active Threads


Who's Online
This forum has 151167 registered members. Please welcome our newest member, Hope2day.
351 Guest(s), 14 Registered Member(s) are currently online.  Details
scifigal2k, sheepguy, MA10, braddiefj, MustangSally52, Artist Mark, Gear, mpost, donarusel, JackH, snowboat, Malone26, JesperTrottier, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer